Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.
Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.
Doctors' Answers to "Frequently Asked Questions" - Macrobid
These comments are made for the purpose of discussion and should NOT be used as
recommendations for or against therapies or other treatments. An individual patient is
always advised to consult their own physician.
Question: I am a 38 year old male who has a UTI and the doctor prescribed Macrobid. What are the side effects?
Answer: Usually, very few. Nausea, diarrhea, occasional skin rash. These would be the most common.
Question: I just found out that I am pregnant, four/five weeks. At the same time, I found out that I have an UTI. I was prescribed a 10 day course of Macrobid (100mg two times a day). I am very concerned about taking this in the first trimester. I'm afraid this will impact the baby. Should I take this drug now or wait.
Answer: This is a Class B drug for pregnancy. This is one of the better ratings. In general, we think there is little toxicity for the fetus with this drug. There is also a risk of miscarriage with an untreated UTI, especially in early pregnancy. Other low risk antibiotics would be the penicillins, for a UTI amoxicillin would be a good choice. But, probably little difference between these drugs in terms of risk.
Macrobid and bruising [posted
Question: Last week I was prescribed Macrobid for a UTI. I am sensitive to several
medications, including sulfa. The doctor gave me a dosage of two a day for ten days. On
the fifth day I developed terrible itching that when scratched would become big red hives.
I discontinued the medications that day. The itching stopped the next day. Two days later
I developed giant bruises on my thighs and lower back. Could these be related to the drug
Macrobid [posted 10/2/98]
Question: Can the antibiotic, macrobid, affect moods with prescribed doses?
Answer: Wouldn't expect it to.
Question: This drug was prescribed for my very elderly mother-in-law. We don't know
what it is used for.
Answer: Usually for treating urinary tract infections.
Back to Drug InfoNet Home Page.
Back to Medication/Pharmaceutical